Alert archive / Oklahoma / Flash Flood Warnings in 1992
Flash Flood Warning 33, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Dec 14, 1992, 7:02 PM CST for 5 counties in Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 1992, 7:02 PM CST (01:02 UTC)
- Expired
- Dec 15, 1992, 12:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 150103 FFWTUL OKC091-101-061-077-121-150600- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 702 PM CST MON DEC 14 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN EAST CENTRAL OKLAHOMA ...MCINTOSH COUNTY...MUSKOGEE COUNTY IN SOUTHEAST OKLAHOMA ...HASKELL COUNTY...LATIMER COUNTY...PITTSBURG COUNTY MODERATE TO HEAVY RAIN WAS SPREADING INTO THE WARNED AREA FROM THE SOUTH. THE GROUND IS SATURATED AND THIS ADDITIONAL RAINFALL WILL QUICKLY RUNOFF AND CAUSE RAPID RISES ON CREEKS AND DRAINAGE DITCHES. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS& WHERE THE WATER COVERS THE ROADWAY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 3:24 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Dec 14, 3:24 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
320 PM CST MON DEC 14 1992
IR LOOP SHOWING BAND OF ENHANCED CLDINESS ASSOC WITH ERN TX
CONVXTN RECURVING NWWD INTO SERN OK. PROFLRS ACRS ERN OK
...WRN AR...AND WRN MO CTN TO SHOW 40-45 KTS OF H8 INFLO INTO
THE RGN. DIFFLUENT FLOW ALOFT XTNDD FRM CTNL TX INTO ERN
MO...ACRS ERN OK...WHCH SHULD ENHANCE UVVS ASSOCIATED WITH
IMPULSES ROTATING THRU THE FLOW ALOFT. HVY RAINS LK LIKE A
SURE BET OVR SERN PTNS OF FA THRU TONIGHT.
SFC LO LOCATED SW OF TUL HAS MOVED LTL SINCE 12Z DUE TO
STAGNANT UPR LVL FLOW. FRNTL MVMNT SLOER THAN INDICATED BY
NGM AND WITH CONVXTN TRAINING NWD ALNG BNDRY AM HESISTANT TO
DROP HVY RAIN POTENTIAL FOR FA THRU TONIGHT. WL CTN FFA THRU
TONIGHT AND EXTND INTO MRNG HRS MONDAY IN THE SE.
FOR THE RMNDR OF FCST...AVN EJECTS UPR SYSTEM TOO FAST. PREFER
SLOER AND MORE SRN SCENARIOS DEPICTED BY NGM/ETA/LFM SINCE
UPR RDG OVR ERN US WL KEEP LONGWAVE TROF FRM MVNG TOO FAR EAST
TOO FAST. THCKNS VALUES SUPPORT CHC OF SLEET OR SNOW OVR XTRM...
NRN OK BY TMRW AFTN...WHCH IS IN LINE WITH ONGOING FCST.
GUID TEMPS LK RSNBL THOU FPC LKS A LTL PESSIMISTIC IN 3RD
PD. CLDS FRM NXT SYSTEM DVING OUT OF GRT BASIN AND W-SW
SFC FLOW WL KEEP MINS FRM DIPPING TOO LOW. WL UNDERCUT
SLIGHTLY IN 4TH PD DUE LO LVL CAA.
PRELIM NUMBRS:
TUL 36/44/35/41 7423 MLC 37/45/35/44 +522
BVO 34/42/32/38 5323 IDB 44/47/37/49 +732
.OK...FFA TONIGHT ZNS 27>29...31>34 AND 40.
FFA TUESDAY MRNG ZNS 34 AND 40.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 8:52 PM CST | Flash Flood Warning | TSA | Rogers, Wagoner | 5 hr |
| Dec 14, 8:52 PM CST | Flash Flood Warning | TSA | Cherokee, Delaware | 5 hr |
| Dec 14, 8:52 PM CST | Flash Flood Warning | TSA | Rogers | 73 min |
| Dec 15, 12:00 AM CST | Flash Flood Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee | 7 hr |
| Dec 15, 12:00 AM CST | Flash Flood Warning | TSA | Latimer, Pittsburg | 7 hr |
| Dec 15, 12:00 AM CST | Flash Flood Warning | TSA | Adair, Delaware | 7 hr |
| Dec 15, 7:00 AM CST | Flash Flood Warning | TSA | Muskogee | 5 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.